| Catalog Number |
0010105 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Pain (1994); Injury (2348)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol kugel patch (device #2).An additional emdr was submitted to represent the bard/davol modified kugel patch (device #1).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol modified kugel hernia patch and mesh kugel medium oval on (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2012) is considered to be a best estimate.This supplemental emdr represents the bard/davol kugel patch (device #2).An additional supplemental emdr was submitted to represent the bard/davol kugel patch (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol modified kugel hernia patch and mesh kugel medium oval on (b)(6) 2015.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2015 - patient was diagnosed with recurrent left inguinal hernia and right inguinal hernia thereby underwent open repair with implant of kugel hernia patch (device 1 and 2).Per op notes, ¿the prior mesh was noted on left inguinal region and excised.An indirect hernia sac was noted and reduced.A kugel hernia patch (device 1) was placed and sutured.A direct hernia sac was noted in right inguinal region and reduced.A kugel hernia patch (device 2) was placed and sutured.¿ (b)(6) 2016 - patient was diagnosed with recurrent left inguinal hernia with pain thereby underwent open repair with implant of perfix plug (device 3).Per op notes, ¿the prior mesh was slightly lifted up was noted and sutured.The hernia sac was noted and reduced.A perfix plug (device 3) was placed and tacked using sutures.¿.